Alert archive / Georgia / River Flood Warnings in 2025
River Flood Warning 2, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Feb 12, 2025, 1:41 PM EST for Dade County, Georgia; Hamilton County, Tennessee. It took effect at Feb 12, 2025, 8:25 PM EST. It was in force for 30 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 12, 2025, 1:41 PM EST (18:41 UTC)
- In effect from
- Feb 12, 2025, 8:25 PM EST
- Expired
- Feb 14, 2025, 1:57 AM EST
- In force
- 30 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Dade County, GA, Hamilton County, TN
The radar
The Northeast Alabama radar (KHTX), 58 km from the middle of the area, began a volume at 18:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Lookout Creek near New England (ENGG1).
- Action stage
- 10 ft
- Minor stage
- 12 ft
- Moderate stage
- 17 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03568933, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
835
WGUS42 KFFC 121841
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
141 PM EST Wed Feb 12 2025
...The National Weather Service in Peachtree City GA has issued a
Flood Warning for the following rivers in Tennessee...Georgia...
Lookout Creek near New England affecting Hamilton and Dade
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Additional information is available at weather.gov/atlanta.
&&
GAC083-TNC065-130645-
/O.NEW.KFFC.FL.W.0002.250213T0503Z-250214T0500Z/
/ENGG1.1.ER.250213T0503Z.250213T1200Z.250213T2324Z.NO/
141 PM EST Wed Feb 12 2025
...FLOOD WARNING IN EFFECT FROM LATE TONIGHT TO LATE THURSDAY
NIGHT...
* WHAT...Minor flooding is forecast.
* WHERE...Lookout Creek near New England.
* WHEN...From late tonight to late Thursday night.
* IMPACTS...At 15 feet, Minor flooding continues to expand along
Sells Lane in Trenton...Mason Road near Rising Fawn...and Creek
Road near New England. These roads and other roads with creeks
flowing into Lookout Creek will flood causing the roads to be
closed. The water will be a few feet deep on portions of these
roads. Also minor flooding will continue to expand downstream as
the creek crosses the Tennessee border into the Tiftonia area.
* ADDITIONAL DETAILS...
- At 1:15 PM EST Wednesday the stage was 8.4 feet and rising.
- Forecast...The river is expected to rise above flood stage
just after midnight tonight to a crest of 14.5 feet Thursday
morning. It will then fall below flood stage Thursday
evening.
- Flood stage is 12 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3503 8539 3502 8533 3484 8545 3471 8549
3473 8556 3487 8553
$$4 follow-up statements
189
WGUS82 KFFC 130125
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
825 PM EST Wed Feb 12 2025
...The Flood Warning is extended for the following rivers in
Georgia...Tennessee...
Lookout Creek near New England affecting Dade and Hamilton
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Additional information is available at weather.gov/atlanta.
&&
GAC083-TNC065-131330-
/O.EXT.KFFC.FL.W.0002.250213T0125Z-250214T1245Z/
/ENGG1.1.ER.250213T0041Z.250213T1200Z.250214T0645Z.NO/
825 PM EST Wed Feb 12 2025
...FLOOD WARNING NOW IN EFFECT FROM THIS EVENING TO FRIDAY MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Lookout Creek near New England.
* WHEN...From this evening to Friday morning.
* IMPACTS...At 15 feet, Minor flooding continues to expand along
Sells Lane in Trenton...Mason Road near Rising Fawn...and Creek
Road near New England. These roads and other roads with creeks
flowing into Lookout Creek will flood causing the roads to be
closed. The water will be a few feet deep on portions of these
roads. Also minor flooding will continue to expand downstream as
the creek crosses the Tennessee border into the Tiftonia area.
* ADDITIONAL DETAILS...
- At 8:15 PM EST Wednesday the stage was 12.4 feet and rising.
- Forecast...The river is expected to rise to a crest of 14.5
feet tomorrow morning. It will then fall below flood stage
early Friday morning.
- Flood stage is 12 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3503 8539 3502 8533 3484 8545 3471 8549
3473 8556 3487 8553
$$387
WGUS82 KFFC 131251
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
751 AM EST Thu Feb 13 2025
...The Flood Warning is extended for the following rivers in
Tennessee...Georgia...
Lookout Creek near New England affecting Hamilton and Dade
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Additional information is available at weather.gov/atlanta.
&&
GAC083-TNC065-140300-
/O.EXT.KFFC.FL.W.0002.000000T0000Z-250214T1410Z/
/ENGG1.1.ER.250213T0041Z.250213T0830Z.250214T0810Z.NO/
751 AM EST Thu Feb 13 2025
...FLOOD WARNING NOW IN EFFECT UNTIL FRIDAY MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Lookout Creek near New England.
* WHEN...Until Friday morning.
* IMPACTS...At 15 feet, Minor flooding continues to expand along
Sells Lane in Trenton...Mason Road near Rising Fawn...and Creek
Road near New England. These roads and other roads with creeks
flowing into Lookout Creek will flood causing the roads to be
closed. The water will be a few feet deep on portions of these
roads. Also minor flooding will continue to expand downstream as
the creek crosses the Tennessee border into the Tiftonia area.
* ADDITIONAL DETAILS...
- At 7:15 AM EST Thursday the stage was 14.4 feet and falling.
- Forecast...The river is expected to fall below flood stage
late tonight and continue falling to 4.5 feet Tuesday
morning.
- Flood stage is 12 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3503 8539 3502 8533 3484 8545 3471 8549
3473 8556 3487 8553
$$266
WGUS82 KFFC 140135
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
835 PM EST Thu Feb 13 2025
...The Flood Warning continues for the following rivers in
Tennessee...Georgia...
Lookout Creek near New England affecting Dade and Hamilton
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Additional information is available at weather.gov/atlanta.
&&
GAC083-TNC065-141345-
/O.EXT.KFFC.FL.W.0002.000000T0000Z-250214T1400Z/
/ENGG1.1.ER.250213T0041Z.250213T0830Z.250214T0651Z.NO/
835 PM EST Thu Feb 13 2025
...FLOOD WARNING NOW IN EFFECT UNTIL FRIDAY MORNING...
* WHAT...Minor flooding is occurring.
* WHERE...Lookout Creek near New England.
* WHEN...Until Friday morning.
* IMPACTS...At 13 feet, Minor flooding expands along Sells Lane in
Trenton, Mason Road near Rising Fawn, and Creek Road near New
England. All these roads will be closed. Also, minor flooding
expands much further downstream as the creek crosses the Tennessee
border into the Tiftonia area.
* ADDITIONAL DETAILS...
- At 8:15 PM EST Thursday the stage was 13.2 feet.
- Forecast...The river is expected to fall below flood stage
just after midnight tonight and continue falling to 4.5 feet
Tuesday evening.
- Flood stage is 12 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3503 8539 3502 8533 3484 8545 3471 8549
3473 8556 3487 8553
$$369
WGUS82 KFFC 140657
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
157 AM EST Fri Feb 14 2025
...The Flood Warning is cancelled for the following rivers in
Tennessee...Georgia...
Lookout Creek near New England affecting Hamilton and Dade
Counties.
GAC083-TNC065-140800-
/O.CAN.KFFC.FL.W.0002.000000T0000Z-250214T0657Z/
/ENGG1.1.ER.250213T0041Z.250213T0830Z.250214T0415Z.NO/
157 AM EST Fri Feb 14 2025
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Lookout Creek near New England.
* ADDITIONAL DETAILS...
- At 1:15 AM EST Friday the stage was 11.1 feet.
- Forecast...The river is expected to fall to 4.5 feet Tuesday
evening.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3503 8539 3502 8533 3484 8545 3471 8549
3473 8556 3487 8553
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Feb 12, 1:12 PM EST, 29 minutes earlier.
Area forecast discussion, Feb 12, 1:12 PM EST, 29 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 112 PM EST Wed Feb 12 2025 ...New 18Z Aviation Discussion... .SHORT TERM... (Today through Thursday) Issued at 331 AM EST Wed Feb 12 2025 Wedge front is currently situated across much of north and central portions of the state. A wave of low pressure will move east along a warm front across the southern Gulf Coast states early this morning. A second wave of low pressure, dragging a cold front is expected to move through the CWA late tonight into early Thursday. The front should make it south of the CWA by late Thursday afternoon. High pressure and drier conditions will quickly build in behind the cold front. The main forecast dilemma for today is the wedge front and how much erosion will occur on the southern/southwestern edges. BL winds are still unfavorable for much of the day for wedge erosion. There could be some northern progress between a MCN to CSG line to the I-20 corridor. There are two main consequences if the wedge erodes more than currently forecast for today: 1) MaxT values mainly south of the ATL metro will likely be too low. 2) Any storms that develop or move into the area could become surface based. This would increase the chances for strong to potentially severe thunderstorms. This would be most likely within areas that see more breaks in the clouds (heating). -> For now, forecasting minimal wedge erosion from where it is currently situated. Doesn't mean thunderstorms won't occur, but they should mainly be elevated. Wedge erosion will be more likely as the cold front approaches the CWA overnight. BL winds become much more favorable for a northward progression of the warm front. The mountains, as usual, will probably hang completely within the wedge until FROPA. Temperatures will rise overnight on the south side of the retreating wedge. Rainfall amounts early this morning will serve to help saturate the soils. Another round of rainfall is expected beginning late this afternoon and lasting through early Thursday...ahead of and along the cold front. With PWATs well above normal (actually near daily max values) there will be plenty of tropical moisture available. There is also a lot of lift in the upper levels associated with the system, so it will be a VERY EFFICIENT rainfall producer. With saturated soils, there is definitely increased potential for flooding on creeks, streams and rivers. In addition, localized flash flooding will also be possible. NListemaa && .LONG TERM... (Thursday night through Tuesday) Issued at 331 AM EST Wed Feb 12 2025 Surface high pressure will be moving into the forecast area at the start of the long term (Thursday night) and taking up residence across the eastern CONUS on Friday. This will result in dry weather conditions to the end the work week. The surface high quickly departs off the East Coast and another CAD wedge is forecast to develop in northeast GA early Friday night into early Saturday. A mid-level trough will dig across the western CONUS and track across the ArkLaTex Saturday into Sunday. At the surface, a low pressure system and attendant cold front will bring a final round of rain and a conditional severe threat Saturday Night into Sunday. Rain chances will start to increase on Saturday as a warm front lifts northward and becoming more widespread overnight into Sunday along and ahead of the cold front. The surface low and upper level support lifts quickly to the NNE on Sunday while the cold front moves through and rain chances gradually coming to an end. Thinking this is a reason why forecast rainfall amounts came down a tad from the previous forecast. Following this weekend system, surface high pressure moves back into the region with quasi-zonal flow aloft. Thus we welcome another period of dry weather and pleasant temperatures on Monday lasting until midweek. Weekend Severe Potential: Similar to the Wednesday/Thursday, the more favorable timeframe for thunderstorms, potentially severe thunderstorms will be Saturday Night into early Sunday. As we know, nighttime severe weather can be especially hazardous, so remain weather aware. As of this update, SPC maintains a 15% severe outlook area for west GA on Saturday that is largely unchanged from the previous forecast update. Uncertainties in the severe potential still remain. What we know: The convective mode would likely be linear owing to the high shear/low CAPE environment. Thus, isolated damaging winds and/or embedded spin up tornadoes could form within any kinks or breaks in the line. The area highlighted by the 15% severe risk (NW/W GA) will be in relatively close proximity to the surface low and better upper level forcing. The CAD wedge may limit severe potential for areas east of the ATL metro. What we don't know: How much instability will be able to materialize at the surface? Does the lingering CAD wedge inhibit convective development? Weekend Rain and flooding chances: Depending on how much rainfall we receive between through Thursday will determine the flood risk through the weekend and how rivers/streams respond. Though as we enter the weekend, rivers are likely to still be elevated with soils across the North still quite saturated. As previously mentioned, forecast rain totals and probabilities have come down slightly since the previous update. Last rainfall totals Saturday through Sunday north of I-20/I-85 corridor ranges from 1 to 1.75 inches with isolated up to 2 inches at the higher elevations. NBM probabilities of greater than 1 inch of rainfall for this same region by Monday morning range from 70% to 90% -- the higher end probabilities in far north GA and at the highest elevations. Greater than 2 inches for North GA only still range from 45 to 50%. So while less 'heavy' rainfall with this system overall it may still be significant given antecedent soil conditions particularly up in North GA. WPC has painted a Marginal Risk (Level 1 of 4) for areas north of I-20/I-85 for heavy rainfall on Saturday. Long Term Temperature Overview: Seasonal temperatures are forecast for Friday with highs in the mid 50s to 60s and lows in the mid 30s to mid 40s. Saturday and Sunday look to be the warmest days in the period at least for parts of Central GA with highs ranging in the mid 50s to the north and mid/upper 70s across the south. We cool off at the start of the work week with morning lows on Monday in the 20s and 30s with forecast highs in the 40s and 50s and rebounding back into the 50s and 60s by Tuesday. 07 && .AVIATION... (18Z TAFS) Issued at 105 PM EST Wed Feb 12 2025 IFR to LIFR conditions are widespread across metro TAF sites. These conditions should remain in place through the night into early tomorrow morning. Cigs may bounce up or down a bit depending on rain intensity, but should remain at least IFR or lower. RA (sometimes +RA) is impacting sites and will continue through overnight. Push of heavier rain with embedded TSRA expected between 05-10Z across metro. East winds to start at 10-15 kts will shift northwest between 09-11Z in metro, going 10-15 kts with gusts above 20kts by the afternoon. Cigs should improve rapidly tomorrow, going VFR by 15Z. //ATL Confidence...18Z Update... Medium overnight cigs (could be a touch higher in heavier rain). High all others. Lusk && .PRELIMINARY POINT TEMPS/POPS... Athens 43 66 32 54 / 90 50 0 0 Atlanta 49 63 33 55 / 100 30 0 0 Blairsville 43 57 23 52 / 100 10 0 0 Cartersville 47 60 27 56 / 100 10 0 0 Columbus 63 72 37 62 / 90 60 0 0 Gainesville 42 63 31 52 / 100 20 0 0 Macon 61 72 37 60 / 80 80 0 0 Rome 47 59 26 57 / 100 0 0 0 Peachtree City 54 66 31 57 / 90 30 0 0 Vidalia 67 75 45 62 / 20 90 10 0 && .FFC WATCHES/WARNINGS/ADVISORIES... Flood Watch through Thursday morning for GAZ001>009-011>016- 019>025-030>035-041>048-052>057-066>068. && SHORT TERM...NListemaa LONG TERM....07 AVIATION...Lusk
Hazardous weather outlook, Feb 12, 5:21 AM EST, 8 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 521 AM EST Wed Feb 12 2025 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-131030- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 521 AM EST Wed Feb 12 2025 This Hazardous Weather Outlook is for north and central Georgia. .DAY ONE...Today and Tonight... A Flood Watch is in effect through Thursday morning across portions of north and central Georgia. Multiple rounds of heavy rainfall will bring 2 to 4 inches of rain with locally higher amounts of up to 6 inches by Thursday morning. Minor flooding of rivers, creeks, and streams is likely. Scattered thunderstorms and periods of heavy and persistent rainfall will be possible through early Thursday. Some of the storms today into Thursday could be strong, and an isolated severe storm will be possible in west central Georgia. Severe storms that develop may produce damaging wind gusts. A brief tornado cannot be ruled out in west-central Georgia. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Another round of potentially heavy rainfall and scattered thunderstorms will move through Saturday into Sunday. River flooding may linger through the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 12, 1:39 PM EST | River Flood Warning | FFC | Forsyth, Fulton | 55 hr |
| Feb 12, 2:13 PM EST | Special Weather Statement | FFC | Clayton, Coweta, DeKalb, Fayette, Fulton | 47 min |
| Feb 12, 3:25 PM EST | River Flood Warning | FFC | Chattooga | 35 hr |
| Feb 12, 3:27 PM EST | River Flood Warning | FFC | Cobb, Douglas | 3 days |
| Feb 12, 3:42 PM EST | River Flood Warning | FFC | Forsyth | 29 hr |
Nearby
River Flood Warnings in Georgia, 2025River Flood Warnings in Tennessee, 2025Every river flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.